MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.024
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional device product codes: hrs and hwc.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2021, the patient underwent the surgery using the multiloc nail for humerus.The surgery was completed successfully without any surgical delay.After the surgery, the removal of the nail surgery was performed on (b)(6) 2022, for unknown reason with the extraction screw.In the removal surgery, the extraction screw did not connect well to the nail.The surgeon was able to somehow connect the extraction screw to the nail by digging quite a bit the surroundings of the nail with a paul mysel chisel.The surgery was completed successfully with 120 minutes delay.Initially planned surgery time was 60 minutes but ended up taking 180 minutes.The surgeon considered that the shape of the extraction screw had a negative effect because the other company's product had never had a trouble at removal like this, although the nail had been implanted slightly deeper than usual.The surgeon mentioned that it takes time to remove nails because of the shape of extraction screw.This report involves one (1) extraction screw for multiloc humeral nailing system.This is report 2 of 2 for (b)(4).This product complaint, (b)(4), is related to (b)(4) which is about the removal which occurred after the first surgery.This pc reports about the event which occurred in the revision surgery.

Brand Name
EXTRACTION SCREW FOR MULTILOC HUMERAL NAILING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14632562
Report Number8030965-2022-03802
Device Sequence Number20317687
Product Code HSB
UDI-Device Identifier07611819427242
UDI-Public07611819427242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Initial Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CONSTRUCTS: MULTILOC HUMERAL NAIL
Patient Age61 YR
Patient SexFemale